Alert archive / Nevada / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 14, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 10, 2019, 1:48 PM PDT for Elko County, Nevada. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 1:48 PM PDT (20:48 UTC)
- Expired
- Sep 10, 2019, 2:45 PM PDT
- In force
- 57 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:49 AM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Sep 10, 1:49 AM PDT, 11 hours 59 minutes before
Area Forecast Discussion National Weather Service Elko NV 149 AM PDT Tue Sep 10 2019 .SYNOPSIS...More normal autumn weather on the way with cool to warm days and cool nights. A little unsettled at times with some light showers in northern Nevada mainly. Some snow may fall on mountains over about 8500 feet. && .SHORT TERM...Today through Wednesday. A few cold air showers forming over northeast Nevada this morning trying to expand into northwest Nevada, too. These are in the cold part of the trough crossing the Great Basin at this time. The sharp upper trough is well shown in the upper lever water vapor imagery. Models agree well on bringing this trough across the region through the short terms. Best chances for shower and thunderstorms are today and tonight expanding to most of the forecast area. Showers will continue through most of the night tonight, then a few showers linger tomorrow over northeast Nevada. Precip situation is this: mostly high pops with low qpf amounts. The cold air coming with the trough will drop snow levels over much of the region to below 9000 feet. A light dusting of snow is possible by Wednesday over mountains higher than about 8,500 feet. High temps drop to below normal today...generally in the 60s and 70s. Wednesday in the upper 50s to mid 70s. Lows tonight in the mid 30s to mid 40s, with some of the more notorious spots in the 20s. .LONG TERM...Wednesday night through next Monday. All models are showing a short wave ridge in the flow across northern and central Nevada Wednesday night into Thursday. With clearing skies and drier air in place, overnight lows will be in the 30s to perhaps the low 40s. Some of the colder locales like northern Elko county will probably see the 20s for Thursday morning. By Thursday afternoon, many areas will see mostly sunny skies with afternoon highs rising into the mid to upper 70s with generally light winds. For Thursday night and Friday, a nearly west to east flow will develop across the forecast area as an upper level low pushes into the Pacific Northwest. Skies will remain mostly clear during the evening and overnight with quiet weather. Lows during this time will be in the 30s and 40s. By Friday, moisture and energy from the upper low is anticipated to move mainly east across the border with Canada. Afternoon highs across the region will improve to the low to mid 80s over many areas. Winds are expected to be light. Confidence in the pattern decreases for the upcoming weekend. It does appear Saturday will remain on the quiet side with trough energy staying north. Highs on Saturday will once again be in the low to mid 80s, with some locations seeing the upper 80s. There could be some afternoon breezes but speeds will be below 25 mph. Sunday and Monday bring some model disagreement though ensembles are showing general troughiness during the latter portions of the weekend. Kept pops in the isolated category with highs generally in the 70s and 80s and lows in the 40s. && .AVIATION...Smoke and haze from the wildfires in California will continue but are not expected to drop vis below 10 miles at any TAF sites. Showers are possible in the afternoon in the vicinity of KWMC, KBAM and KEKO but VFR cigs and vis will remain VFR. Note: KBAM AMD NOT SKED due to missing clouds/cigs. && .FIRE WEATHER...Cool and wet today and tonight over most of the region. Generally low amounts of rain, just widespread light showers. Wettest in the far north along the Idaho-Oregon border. A little less wet Wednesday with showers confined mostly to northeast Nevada. Highs will be below normal for the season, and low chilly this week. A dusting of snow will occur above about 8500 feet. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/90/90/98
In the hours before
Special weather statement, Sep 10, 11:23 AM PDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Elko NV 1123 AM PDT Tue Sep 10 2019 NVZ031-101915- Northern Elko County NV- 1123 AM PDT Tue Sep 10 2019 ...SPECIAL WEATHER STATEMENT... At 1120 AM PDT, Doppler radar was tracking an area of developing thunderstorms stretching from southwest of Charleston to the Idaho border between Owyhee and Jackpot. These storms are moving northeast at 15 mph. Half inch hail will be possible with these storms. Locations impacted include... Charleston, Jarbidge and Wild Horse Reservoir. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4146 11561 4158 11593 4200 11592 4200 11475 TIME...MOT...LOC 1820Z 240DEG 49KT 4159 11570 92
Special weather statement, Sep 10, 12:53 PM PDT, 55 minutes before
Special Weather Statement National Weather Service Elko NV 1253 PM PDT Tue Sep 10 2019 NVZ031-102045- Northern Elko County NV- 1253 PM PDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 145 PM PDT... At 1252 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Contact, moving northeast at 20 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4147 11473 4157 11492 4188 11465 4176 11426 TIME...MOT...LOC 1952Z 207DEG 17KT 4159 11479 92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:23 AM PDT | Special Weather Statement | LKN | 52 min | |
| Sep 10, 12:06 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
| Sep 10, 12:44 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 31 min |
| Sep 10, 12:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Sep 10, 1:08 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 37 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.